Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Have a cardiomyopathy with a very low ejection fraction. Feeling dizzy, kicking feeling in heart. Reason?

User rating for this question
Answered by

Practicing since : 2007
Answered : 2756 Questions
I have cardiomyopathy and had a 3-wire ICD implanted last week. About 5 days after the procedure I started having a strong kicking feeling coming from my heart. It is strong enough to move my body in a chair if I am sitting. After I have extreme dizziness and feel like the floor is a magnet trying to pull me down. I have to hold on to keep from falling down. An echo shows a 25 ejection fraction, but the cardio thoracic surgeon it is effectively 10-15 points lower than that. What in the world could this be?
Posted Wed, 3 Apr 2013 in Hypertension and Heart Disease
Answered by Dr. Srikanth Reddy 3 hours later
Thanks for posting a query in health care magic.
From the description that you have stated it appears that you have a cardiomyopathy with a very low ejection fraction. A ejection fraction of 25 which the cardiothoracic surgeon feels is much less is bound to be insufficient for you.
Now coming to your specific symptoms:
1) "Strong kicking feeling coming from the heart"
Such symptoms occur when the heart beats either slower or faster than it should actually be. Probably with low blood pressure, your heart is beating faster than it is required and hence you are having this kicking feeling. The best way to confirm will be to measure your pulse for 1 minute.
2) "Feel like the floor is the magnet trying to pull me down"
This kind of sensation appears when there is an inadequate blood supply to the brain. You feel dizzy and similar sensation as you have described.
Please do not involve your self in any strenuous task and take rest. When ever you feel such a thing, do sit down or lie down immediately and you will feel better.
Do discuss this issue with your treating cardiologist in your next visit.
Remember such symptoms can also be psychological especially after you have a cardiac illness and this might confuse the picture. First you should try to treat yourself for cardiac cause but if the symptoms persist, you may have to visit a psychiatrist/psychologist.
Hope I am able to solve your concerns.
If you need any further details, you can also contact me directly by using the below mentioned link:
Wish you good health.
Dr. Srikanth Reddy M.D.
Above answer was peer-reviewed by
Follow-up: Have a cardiomyopathy with a very low ejection fraction. Feeling dizzy, kicking feeling in heart. Reason? 5 hours later
Thank you! This rings true and makes perfect sense! Low blood pressure and high heart rates are often my case. After reading your response, I checked my health diary and these "kicking" episodes have all happened during activity and within an hour or two of taking my medications. Sounds like all that might be needed is a call to my cardiologist for a little med adjustment.
Answered by Dr. Srikanth Reddy 21 minutes later
Thanks for your followup.
Yes, you need to ring your cardiologist who would like to adjust your medications slightly and then you should be fine.
If you need any further queries, I will be more than happy to help you.
If not, you can close the discussion and rate the answer if possible.
Dr. Srikanth Reddy MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor